Alert archive / Oregon / Gale Warnings in 2017

Gale Warning 2, NWS Medford, OR

January 9, 2017

NWS Medford, OR issued this gale warning at Jan 9, 2017, 2:00 PM PST. It took effect at Jan 10, 2017, 10:00 AM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 9, 2017, 2:00 PM PST (22:00 UTC)
In effect from
Jan 10, 2017, 10:00 AM PST
Expired
Jan 10, 2017, 8:00 PM PST
In force
10 hr
Issued by
NWS Medford, OR

The text

As transmitted.

885 
WHUS76 KMFR 092200
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
200 PM PST MON JAN 9 2017


PZZ356-376-101100-
/O.CON.KMFR.SE.W.0001.000000T0000Z-170112T0600Z/
/O.NEW.KMFR.GL.W.0002.170110T1800Z-170111T0400Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
200 PM PST MON JAN 9 2017

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 10 AM TO 8 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM PST TUESDAY. 

* WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT..INCREASING
  TO 35 TO 40 KT WITH GUSTS UP TO 50 KT TUESDAY AFTERNOON. 

* SEAS...WIND WAVES AND FRESH SOUTHWEST SWELL WILL PRODUCE SEAS OF
  9 TO 12 FT AT 10 SECONDS...BUILDING TO 15 TO 17 FT AT 12 SECONDS
  TUESDAY MORNING THROUGH THE EVENING. SEAS REMAIN HIGH AND VERY
  STEEP INTO WEDNESDAY.

* AREAS AFFECTED...ALL AREAS CAN EXPECT SMALL CRAFT WINDS AND VERY
  STEEP AND HAZARDOUS SEAS...WITH GALES EXPECTED SOUTH OF GOLD
  BEACH TUESDAY AFTERNOON. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

PZZ350-370-101100-
/O.CON.KMFR.SE.W.0001.000000T0000Z-170112T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
200 PM PST MON JAN 9 2017

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST
WEDNESDAY...

* WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...WIND WAVES AND FRESH SOUTHWEST SWELL WILL PRODUCE SEAS OF
  9 TO 12 FT AT 10 SECONDS...BUILDING TO 15 TO 17 FT AT 12
  SECONDS EARLY TUESDAY MORNING. SEAS REMAIN HIGH AND VERY STEEP
  INTO WEDNESDAY.

* AREAS AFFECTED...ALL AREAS CAN EXPECT SMALL CRAFT WINDS AND VERY
  STEEP AND HAZARDOUS SEAS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
505 
WHUS76 KMFR 101032
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
232 AM PST TUE JAN 10 2017

PZZ356-376-102345-
/O.CON.KMFR.SE.W.0001.000000T0000Z-170112T0600Z/
/O.CON.KMFR.GL.W.0002.170110T1800Z-170111T0400Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
232 AM PST TUE JAN 10 2017

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
PST THIS EVENING...

* WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT..INCREASING
  TO 35 TO 40 KT WITH GUSTS UP TO 50 KT LATE THIS MORNING.

* SEAS...WIND WAVES AND FRESH SOUTHWEST SWELL WILL PRODUCE SEAS OF
  9 TO 12 FT AT 10 SECONDS...BUILDING TO 15 TO 17 FT AT 12 SECONDS
  LATE THIS MORNING THROUGH THE EVENING. SEAS REMAIN HIGH AND
  VERY STEEP INTO WEDNESDAY.

* AREAS AFFECTED...ALL AREAS CAN EXPECT SMALL CRAFT WINDS AND VERY
  STEEP AND HAZARDOUS SEAS...WITH GALES EXPECTED SOUTH OF GOLD
  BEACH.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

PZZ350-370-102345-
/O.CON.KMFR.SE.W.0001.000000T0000Z-170112T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
232 AM PST TUE JAN 10 2017

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST
WEDNESDAY...

* WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...WIND WAVES AND FRESH SOUTHWEST SWELL WILL PRODUCE SEAS 
  OF 9 TO 12 FT AT 10 SECONDS...BUILDING TO 15 TO 17 FT AT 12 
  SECONDS EARLY TUESDAY MORNING. SEAS REMAIN HIGH AND VERY STEEP 
  INTO WEDNESDAY. 

* AREAS AFFECTED...ALL AREAS CAN EXPECT SMALL CRAFT WINDS AND 
  VERY STEEP AND HAZARDOUS SEAS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
664 
WHUS76 KMFR 102233
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
233 PM PST TUE JAN 10 2017

PZZ356-376-110430-
/O.CON.KMFR.GL.W.0002.000000T0000Z-170111T0400Z/
/O.CON.KMFR.SE.W.0001.000000T0000Z-170112T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
233 PM PST TUE JAN 10 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST
WEDNESDAY...

* WINDS...SOUTH GALES 30 TO 40 KT WITH GUSTS TO 50 KT. 

* SEAS...COMBINED 15 TO 17 FT WITH DOMINANT PERIOD AROUND 12
  SECONDS THROUGH THIS EVENING...THEN BECOMING SWELL DOMINATED AND
  LOWERING TO 10 TO 12 FEET WITH DOMINANT PERIOD 10 SECONDS
  TONIGHT THROUGH WEDNESDAY EVENING.

* AREAS AFFECTED...GALES AND VERY STEEP SEAS ARE EXPECTED SOUTH OF
  THE TRACK OF THE LOW...OR ROUGHLY FROM PORT ORFORD SOUTH THROUGH
  THIS EVENING. VARIABLE BUT LIGHTER WINDS WILL OCCUR TO THE
  NORTH. ALL AREAS WILL BE AFFECTED BY VERY STEEP SEAS TONIGHT
  THROUGH WEDNESDAY.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

PZZ350-370-110430-
/O.CON.KMFR.SE.W.0001.000000T0000Z-170112T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
233 PM PST TUE JAN 10 2017

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST
WEDNESDAY...

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS TO 30 KT THROUGH THIS
  EVENING NORTH OF COOS BAY. VARIABLE AT 15 TO 25 KT AS LOW
  PRESSURE MOVES THROUGH THE WATERS SOUTH OF COOS BAY. THEN WINDS
  BECOME NORTHWEST AROUND 15 KT ALL AREAS TONIGHT.

* SEAS...COMBINED 15 TO 17 FT WITH DOMINANT PERIOD AROUND 12
  SECONDS THROUGH THIS EVENING...THEN BECOMING SWELL DOMINATED AND
  LOWERING TO 10 TO 12 FEET WITH DOMINANT PERIOD 10 SECONDS
  TONIGHT THROUGH WEDNESDAY EVENING. 

* AREAS AFFECTED...THE STRONGEST WINDS WILL OCCUR NORTH OF THE
  TRACK OF LOW PRESSURE THIS EVENING...OR ROUGHLY FROM COOS BAY
  NORTH. VARIABLE BUT LIGHTER WINDS WILL OCCUR TO THE SOUTH. ALL
  AREAS WILL BE AFFECTED BY VERY STEEP SEAS TONIGHT THROUGH
  WEDNESDAY.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
889 
WHUS76 KMFR 110345
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
745 PM PST TUE JAN 10 2017

PZZ356-376-111500-
/O.EXP.KMFR.GL.W.0002.000000T0000Z-170111T0400Z/
/O.CON.KMFR.SE.W.0001.000000T0000Z-170112T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
745 PM PST TUE JAN 10 2017

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST
WEDNESDAY...
...GALE WARNING WILL EXPIRE AT 8 PM PST THIS EVENING...

* SEAS...COMBINED 12 TO 15 FT WITH DOMINANT PERIOD AROUND 12
  SECONDS THROUGH THIS EVENING...THEN BECOMING SWELL DOMINATED
  AND LOWERING TO 10 TO 12 FEET WITH DOMINANT PERIOD 10 SECONDS
  TONIGHT THROUGH WEDNESDAY EVENING.

* WINDS...SOUTH 20 TO 30 KT SHIFTING TO SOUTHWEST AND THEN
  NORTHWEST AT 10 TO 20 KT OVERNIGHT.

* AREAS AFFECTED...VERY STEEP SEAS WILL CONTINUE ROUGHLY FROM PORT
  ORFORD SOUTH THROUGH THIS EVENING...THEN SEAS WILL DIMINISH AS
  WINDS TURN NORTHWEST OVERNIGHT. ALL AREAS WILL THEN BE AFFECTED
  BY VERY STEEP SEAS TONIGHT THROUGH WEDNESDAY.

* VIEW THE HAZARD AREA IN DETAIL AT
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-370-111500-
/O.CON.KMFR.SE.W.0001.000000T0000Z-170112T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
745 PM PST TUE JAN 10 2017

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST
WEDNESDAY...

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS TO 30 KT THROUGH THIS 
  EVENING NORTH OF COOS BAY. VARIABLE AT 15 TO 25 KT AS LOW 
  PRESSURE MOVES THROUGH THE WATERS SOUTH OF COOS BAY. THEN 
  WINDS BECOME NORTHWEST AROUND 15 KT ALL AREAS TONIGHT. 

* SEAS...COMBINED 12 TO 15 FT WITH DOMINANT PERIOD AROUND 12 
  SECONDS THROUGH THIS EVENING...THEN BECOMING SWELL DOMINATED 
  AND LOWERING TO 10 TO 12 FEET WITH DOMINANT PERIOD 10 SECONDS 
  TONIGHT THROUGH WEDNESDAY EVENING. 

* AREAS AFFECTED...THE STRONGEST WINDS WILL OCCUR NORTH OF THE 
  TRACK OF LOW PRESSURE THIS EVENING...OR ROUGHLY FROM COOS BAY 
  NORTH. VARIABLE BUT LIGHTER WINDS WILL OCCUR TO THE SOUTH. ALL 
  AREAS WILL BE AFFECTED BY VERY STEEP SEAS TONIGHT THROUGH 
  WEDNESDAY. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Jan 9, 9:59 AM PST, 4 hours 1 minute earlier.

Area forecast discussion, Jan 9, 9:59 AM PST, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Medford OR
959 AM PST Mon Jan 9 2017

Updated AVIATION Section

.DISCUSSION...We have made some updates this morning to bring snow
levels down to between 1500 and 2000 feet in Josephine County in
some heavier showers. Impacts to I-5 near Sexton Pass and Highway
199 near Hayes Hill are expected with 1 to 2 inches there. We have
issued a Winter Weather Advisory for a quick few inches of snow in
Josephine County above 1500 feet this morning. Conditions should
improve in these lower elevation areas later this morning and
early afternoon.

Heavy snow will impact high terrain areas through Tuesday night,
though snow levels will bump up briefly to 5500 feet during the
heaviest precipitation Tuesday afternoon. Winter Storm Warnings
have been issued for much of the forecast area above 3000 feet and
can be found at WSWMFR.

Plenty of heavy rain is expected as well, especially Tuesday
afternoon as the atmospheric river takes direct aim at the
forecast area. We have a host of flood-oriented products including
Areal Flood Watches and Flood Advisories, so please take a look at
these on the web.

Please see the previous discussion below for more details on the
continuing active pattern and the wind, flood, and snow headlines
that accompany them.

&&

.AVIATION...09/18Z TAF CYCLE...Conditions will vary from VFR to
MVFR west of the Cascades today with terrain obscured in widespread
showers and snow showers. Gusty low level southerly winds are
expected along the coast and over the east side. Freezing levels
will be 3000 to 3500 feet. Showers and snow showers will continue
tonight and freezing levels will rise reaching to around 5000 to
6000 feet on Tuesday.

East of the Cascades....Mainly VFR but MVFR with occasional light to
moderate snow showers and areas of higher terrain obscured. Snow
showers will increase tonight.

The next storm will arrive Tuesday morning along the coast with
increasing south winds and moderate to heavy precipitation spreading
inland from southwest to northeast. -Spilde

&&

.MARINE...Updated 500 AM PST Monday 9 January 2017...A
combination of southwest wind waves and fresh swell is producing
high and very steep seas. There will also be numerous showers with a
chance of thunderstorms through tonight. Seas will build tonight
while a front brings an increase in advisory strength southwest
winds that may briefly gust to gale force for a few hours late
tonight.  Seas will peak at around 17 feet at 12 seconds early
Tuesday morning.

A strong area of low pressure will bring gales to the northern
California waters on Tuesday, which may extend into the far southern
portion of the southern Oregon waters for a few hours during late
Tuesday morning into the afternoon. The track of the low is
uncertain but it will bring shifting winds with a period of easterly
winds likely over the northern portion of the waters while the
strong southerly winds occur over the far south.

Conditions will slowly begin to improve Tuesday night though the
next in the series of fronts will likely continue small craft
advisory winds and very steep seas into Wednesday. High pressure
will then move in late Wednesday with diminishing seas and calmer
winds at least into Friday. -DW

&&

.PREV DISCUSSION... /Issued 330 AM PST Mon Jan 9 2017/

DISCUSSION...Extremely active weather continues over our area for
the next couple of days, and numerous products have been issued
that range from Flood Watches to Winter Storm Warnings to High
Wind Watches. The summary list can be found at the bottom of this
AFD.

A rich moisture plume will remain aimed at us through tonight. The
coastal mountains will continue to bear the brunt of the moisture,
but plenty will make it across to affect other areas as well. Snow
levels have fallen to around 3000 feet as expected, and thus snow
will be plentiful above this elevation. Winter storm warnings
remain in effect for much of our area above 3000 feet. As the
upper jet works its way onshore tonight, this will allow the
heavier snow to begin affecting the east side. The winter storm
watch that was up for the east side has been upgraded to warnings
and advisories for tonight. The lower elevations on the west side
will remain wet, but the majority of the rain will get squeezed
out over the coastal ranges, so our totals shouldn't be too bad
through tonight.

All that changes tomorrow, however, as a mild and very wet system
arrives. Snow levels surge briefly to 6000 feet, and models show a
period of very intense precipitation along the coast and in the
mountains during the afternoon. The ground is already saturated
and we'll see 1-3 inches of rain today and tonight in these areas.
Then when the system arrives tomorrow, we may dump as much as 4
inches of rain on top of that. Add in some snow melt over higher
elevations, and there is going to be quite a lot of water moving
around. An areal flood watch has been issued for Curry, Josephine,
and western Siskiyou Counties for tomorrow afternoon. We're only
looking at up to an inch of rain over inland valleys, so it will
be wet, but areal flooding doesn't look likely. This rain is
expected to push some rivers to flood stage, including the
Coquille at Coquille and Myrtle Point and the Rogue at Agness.
Flood watches remain in effect for these points.

We have the winter storm warning ending in the Cascades tomorrow
morning as snow levels rise and precipitation rates decrease a
bit. However, high places like Crater Lake and possibly Mt.
Ashland may remain all snow throughout even the warmest part of
the storm tomorrow. If this is correct, we could be looking at a
really significant amount of snow, and the winter storm warning
may need to be extended through the remainder of tomorrow. We've
issued quite a lot of products this morning, so we'll let the day
shift have another look at that.

Last but not least, as low pressure associated with Tuesday's
system nears the coast and the jet aloft pushes in, high winds are
a good bet over the Shasta Valley and much of the east side. The
models are in two camps regarding the strength and track of the
low with the GFS/NAM bringing the low to near Brookings and the
GEM/ECMWF taking the low in around North Bend. This will have a
big impact on the winds over the west side, waters, and coast, but
either solution supports high winds in the Shasta and east side.
Thus a high wind watch was issued for these areas.

The extended forecast wasn't changed much, so the pertinent
portion of the previous discussion follows. -Wright

Extended Discussion...Wednesday through Sunday. Showers slowly
taper off Wednesday into Thursday morning, and the region is
expected to see a lull in the action, but that comes with a return
of the cold weather as we see some clearing that allows temperates
temperatures to fall below freezing aver all inland areas Friday
morning and single digits over the east side.

The weak ridge breaks down and the models diverge on the timing of
systems that move through into next weekend, but most agree that and
active pattern returns. Sven

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Winter Weather Advisory from 1 PM this afternoon to 7 AM PST
     Tuesday for ORZ029>031.
     Winter Storm Warning from 1 PM this afternoon to 7 AM PST
     Tuesday for ORZ029>031.
     High Wind Watch from Tuesday afternoon through Tuesday evening
     for ORZ029>031.
     Flood Watch from late tonight through Tuesday afternoon for
     ORZ022-024.
     Winter Storm Warning until 10 AM PST Tuesday ABOVE 3000 FEET for
     for ORZ024.
     Winter Storm Warning until 4 AM PST Tuesday ABOVE 3000 FEET for
     for ORZ025-027-028.

CA...Winter Weather Advisory from 1 PM this afternoon to 7 AM PST
     Tuesday for CAZ084-085.
     Winter Storm Warning from 1 PM this afternoon to 7 AM PST
     Tuesday for CAZ085.
     High Wind Watch from Tuesday afternoon through Tuesday evening
     for CAZ084-085.
     Flood Watch from late tonight through Tuesday afternoon for
     CAZ080.
     Winter Storm Warning until 10 AM PST Tuesday ABOVE 3000 FEET for
     for CAZ082-083.
     Winter Storm Warning until 10 AM PST Tuesday ABOVE 3000 FEET for
     for CAZ080.
     Winter Weather Advisory until 4 AM PST Tuesday for CAZ081.
     High Wind Watch from Tuesday morning through Tuesday evening for
     CAZ081.

Pacific Coastal Waters...Hazardous Seas Warning until 10 PM PST
Wednesday for      PZZ350-356-370-376.

NSK/TRW/DW/MAS

In the hours before

Local storm report, Jan 9, 9:27 AM PST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
927 AM PST MON JAN 9 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     FLOOD            2 NNE CENTRAL POINT     42.41N 122.90W
01/09/2017                   JACKSON            OR   TRAINED SPOTTER

            WATER OVER ROAD ON UPTON ROAD.

&&

SBN
Local storm report, Jan 9, 9:47 AM PST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
947 AM PST MON JAN 9 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 AM     HEAVY RAIN       1 SSE PISTOL RIVER      42.26N 124.39W
01/09/2017  M1.67 INCH       CURRY              OR   PUBLIC

            . THE DURATION OF THE HEAVY RAIN EVENT WAS
            24 HOURS.

&&

NWS MEDFORD OR
IRIS SYSTEM
Local storm report, Jan 9, 9:52 AM PST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
952 AM PST MON JAN 9 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 AM     HEAVY RAIN       2 ENE MURPHY            42.36N 123.29W
01/09/2017  U0.53 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            SINCE 5 PM.

&&

SBN
Local storm report, Jan 9, 10:55 AM PST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1055 AM PST MON JAN 9 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     HEAVY RAIN       6 SE SELMA              42.23N 123.52W
01/09/2017  M3.43 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            24 HOUR TOTAL AS OF 8 AM PST.

&&

MND
Local storm report, Jan 9, 10:57 AM PST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1057 AM PST MON JAN 9 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             2 W MERLIN              42.52N 123.46W
01/09/2017  M1.0 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            HEAVY SNOW SHOWER MOVED THROUGH AND DROPPED
            ENOUGH SNOW TO COVER THE ROADS AND GROUND.

&&

MND
Local storm report, Jan 9, 11:21 AM PST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1121 AM PST MON JAN 9 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     HEAVY RAIN       2 WSW ROSEBURG          43.21N 123.39W
01/09/2017  M1.50 INCH       DOUGLAS            OR   TRAINED SPOTTER

            24 HOUR TOTAL AS OF 11 AM PST.

&&

MND

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 2:27 AM PSTHigh Wind WatchMFRKlamath, Lake12 hr
Jan 9, 2:47 AM PSTFlood WatchMFRCurry, Josephine20 hr
Jan 9, 11:16 AM PSTRiver Flood WarningMFRCoos4 days
Jan 9, 11:57 AM PSTRiver Flood WarningMFRCurry67 hr
Jan 9, 11:57 AM PSTRiver Flood WarningMFRCoos56 hr
Jan 9, 2:12 PM PSTSpecial Marine WarningMFR63 min
Jan 9, 2:34 PM PSTHigh Wind WarningMFRCurry25 hr
Jan 9, 2:34 PM PSTWind AdvisoryMFRJackson31 hr
Jan 8, 9:10 PM PSTAreal Flood WarningMFRModoc6 hr

Nearby

Gale Warnings in Oregon, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.